MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MERIT S-MAK¿; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

MERIT MEDICAL SYSTEMS MERIT S-MAK¿; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 00884450012635
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a cardiac catheterization while accessing through the patient's right femoral artery, the inner canula of the dilator broke off inside the vessel.A vascular physician was asked to help with the removal of the detached pieces.Antibiotics were administered post procedure.The patient remained sedated and comfortable throughout entire case.
 
Additional Manufacturer Narrative

Brand Name
MERIT S-MAK¿
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego CA 92154
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key13536841
Report Number3011642792-2022-00005
Device Sequence Number19849414
Product Code DRE
UDI-Device Identifier00884450012635
UDI-Public00884450012635
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00884450012635
Device Catalogue NumberS-MAK401N
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown